MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is being reported at this time based on analysis results.Product analysis: the concerto pusher actuator interface (ai) was found loose, and the pusher coupler tube was found detached at the tack welds.These damages indicate that there may have been an attempt to detach the implant coil using an instant detacher (id).The pusher segments were retained by the release wire, which was pulled for ~30.0 cm.The distal end of the pusher was found bent, and the implant coil was found detached.The pusher release wire coin was pulled back from the lumen stop, and the shield coil was damaged.The implant coil was not returned.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report could not be confirmed, and the cause could not be determined.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush, and failure to hydrate the concerto coil before use.However, there is insufficient information to determine possible or root causes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the coil stuck in the catheter.The patient was undergoing surgery to treat an aneurysm with a max diameter of 20 mm.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received reported the two complaint coil for this event did push out smoothly from the introducer sheaths.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12351779
Report Number2029214-2021-01048
Device Sequence Number17220705
Product Code KRD
UDI-Device Identifier00847536033689
UDI-Public00847536033689
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB111999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1